Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Commutativity of automorphisms
of subfactors modulo inner automorphisms


Author: Satoshi Goto
Journal: Proc. Amer. Math. Soc. 124 (1996), 3391-3398
MSC (1991): Primary 46L37
MathSciNet review: 1340387
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a new algebraic invariant $\chi _{a}(M,N)$ of a subfactor $N \subset M$. We show that this is an abelian group and that if the subfactor is strongly amenable, then the group coincides with the relative Connes invariant $\chi (M,N)$ introduced by Y. Kawahigashi. We also show that this group is contained in the center of $ {\hbox {Out}}(M,N)$ in many interesting examples such as quantum $SU(n)_{k}$ subfactors with level $k$ $(k \geq n+1)$, but not always contained in the center. We also discuss its relation to the most general setting of the orbifold construction for subfactors.


References [Enhancements On Off] (What's this?)

  • [CK] Marie Choda and Hideki Kosaki, Strongly outer actions for an inclusion of factors, J. Funct. Anal. 122 (1994), no. 2, 315–332. MR 1276161, 10.1006/jfan.1994.1071
  • [C1] Alain Connes, Sur le théorème de Radon-Nikodym pour les poids normaux fidèles semi-finis, Bull. Sci. Math. (2) 97 (1973), 253–258 (1974) (French). MR 0358375
  • [C2] Alain Connes, Outer conjugacy classes of automorphisms of factors, Ann. Sci. École Norm. Sup. (4) 8 (1975), no. 3, 383–419. MR 0394228
  • [EK1] D. E. Evans & Y. Kawahigashi, Orbifold subfactors from Hecke algebras, Comm. Math. Phys. 165 (1994), 445--484. CMP 95:03
  • [EK2] David E. Evans and Yasuyuki Kawahigashi, Subfactors and conformal field theory, Quantum and non-commutative analysis (Kyoto, 1992) Math. Phys. Stud., vol. 16, Kluwer Acad. Publ., Dordrecht, 1993, pp. 341–369. MR 1276304
  • [G1] Satoshi Goto, Orbifold construction for non-AFD subfactors, Internat. J. Math. 5 (1994), no. 5, 725–746. MR 1297414, 10.1142/S0129167X9400036X
  • [G2] S. Goto, Symmetric flat connections triviality of Loi's invariant and orbifold subfactors, to appear in Publ. RIMS Kyoto Univ.
  • [I] Masaki Izumi, Application of fusion rules to classification of subfactors, Publ. Res. Inst. Math. Sci. 27 (1991), no. 6, 953–994. MR 1145672, 10.2977/prims/1195169007
  • [Ka1] Yasuyuki Kawahigashi, Automorphisms commuting with a conditional expectation onto a subfactor with finite index, J. Operator Theory 28 (1992), no. 1, 127–145. MR 1259921
  • [Ka2] Yasuyuki Kawahigashi, On flatness of Ocneanu’s connections on the Dynkin diagrams and classification of subfactors, J. Funct. Anal. 127 (1995), no. 1, 63–107. MR 1308617, 10.1006/jfan.1995.1003
  • [Ka3] Yasuyuki Kawahigashi, Centrally trivial automorphisms and an analogue of Connes’s 𝜒(𝑀) for subfactors, Duke Math. J. 71 (1993), no. 1, 93–118. MR 1230287, 10.1215/S0012-7094-93-07105-0
  • [Ko] Hideki Kosaki, Automorphisms in the irreducible decomposition of sectors, Quantum and non-commutative analysis (Kyoto, 1992) Math. Phys. Stud., vol. 16, Kluwer Acad. Publ., Dordrecht, 1993, pp. 305–316. MR 1276299
  • [L] P. H. Loi, On automorphisms of subfactors, preprint, 1990.
  • [O1] Adrian Ocneanu, Quantized groups, string algebras and Galois theory for algebras, Operator algebras and applications, Vol. 2, London Math. Soc. Lecture Note Ser., vol. 136, Cambridge Univ. Press, Cambridge, 1988, pp. 119–172. MR 996454
  • [P1] Sorin Popa, On the classification of actions of amenable groups on subfactors, C. R. Acad. Sci. Paris Sér. I Math. 315 (1992), no. 3, 295–299 (English, with English and French summaries). MR 1179723, 10.1142/S0129167X10006343
  • [P2] S. Popa, Classification of actions of discrete amenable groups on amenable subfactors of type II, preprint, 1992.
  • [P3] Sorin Popa, Classification of amenable subfactors of type II, Acta Math. 172 (1994), no. 2, 163–255. MR 1278111, 10.1007/BF02392646
  • [W] Hans Wenzl, Hecke algebras of type 𝐴_{𝑛} and subfactors, Invent. Math. 92 (1988), no. 2, 349–383. MR 936086, 10.1007/BF01404457
  • [X1] F. Xu, Orbifold construction in subfactors, Comm. Math. Phys. 166 (1994), 237--254. CMP 95:06
  • [X2] F. Xu, The flat part of non-flat orbifolds, 1993, to appear in Pac. J. of Math.
  • [Y1] Shigeru Yamagami, A note on Ocneanu’s approach to Jones’ index theory, Internat. J. Math. 4 (1993), no. 5, 859–871. MR 1245354, 10.1142/S0129167X9300039X
  • [Y2] S. Yamagami, Modular theory for bimodules, J. Funct. Anal. 125 (1994), 327--357. CMP 95:02

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L37

Retrieve articles in all journals with MSC (1991): 46L37


Additional Information

Satoshi Goto
Affiliation: Department of Mathematics, Sophia University, 7-1 Kioi-cho, Chiyoda-ku, Tokyo 102, Japan
Email: s-goto@hoffman.cc.sophia.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03443-0
Keywords: Approximately inner automorphism, centrally trivial automorphism, Loi's invariant, non-strongly outer automorphism, orbifold construction, quantum $SU(n)_{k}$ subfactor, relative Connes invariant
Received by editor(s): March 9, 1995
Received by editor(s) in revised form: May 8, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society